MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per ansm report no.(b)(4): description of the incident: testicular vein thrombosis chronic groin/testicular pain.Excerpt from the outpatient surgery report - digestive and endocrine surgery department date of procedure: (b)(6) 2023.Left inguinal hernia repair by laparoscopy clinical summary: this is a 30-year-old patient with no particular medical history.I operated on him a little less than a year ago for a right inguinal hernia.A few weeks ago, following weight training, he experienced sharp pain in his left groin.Since then, he has experienced pain whenever he lifts heavy loads.He described minimal pain in the right iliac fossa and above the navel.He performed an ultrasound scan, which revealed a left inguinal hernia with fatty content and a neck measuring approximately 8 mm.There were no abnormalities on the right side.Clinically, a very small left inguinal hernia is palpable and painful on palpation.I do not feel any recurrence on the right side or any abnormalities on the suprapubic linea alba.He has normal bowel movements.There is therefore an indication for outpatient laparoscopic repair of a left inguinal hernia according to tep.He will perform an ultrasound scan of the linea alba.Procedure: under general anesthesia.In the supine position, arms alongside the body.Checking of support points.Lesion observed: left inguinal hernia.Procedure performed: open retro-muscular and pre-peritoneal laparoscopy below the umbilicus with insertion of a 10 mm trocar.Insufflation at 12 mm of mercury.Dissection using retro-muscular optics to create a virtual space up to the pubic arch.Dissection is performed on both sides of the midline.A 5 mm trocar is inserted under visual control at midpoint between the pubis and the umbilicus.Dissection is continued up to the iliac crest.A 5 mm trocar is inserted under visual control at a finger's breadth inside the iliac crest.The dissection is continued downward, preserving the epigastric vessels above and the peritoneal sac below.The hernia sac is completely freed from the cord.The dissection is performed gradually.Careful hemostasis.The deep inguinal orifice is completely freed.Dissection on the right side: no hernia recurrence or particular abnormalities are visible.A medium-sized bard 3dmax mesh is placed under visual control, completely covering the deep inguinal ring with the hernia sac positioned behind the mesh.Deflation under visual control.Removal of trocars.Close the umbilical orifice with an x-shaped vicryl 1 suture on the aponeurosis.Caprosyn 3/0 intradermal suture on the skin.Progress in the ward: the postoperative course is uneventful.Pain is well controlled by the analgesic protocol.The clinical examination is completely reassuring, allowing discharge.Current patient status: chronic groin/testicular pain.Actions taken at the healthcare facility to treat the patient: nr.
 
Additional Manufacturer Narrative
As reported, the patient had chronic groin/testicular pain and testicular vein thrombosis post implant of 3dmax mesh.Based on the information provided no conclusions can be made.The degree to which the implant used to treat the patient, may be causing, or contributing to the patient¿s postoperative pain and thrombosis is unknown.A review of the manufacturing records show the product was manufactured according to specifications.To date this is the only reported complaint for this lot of (b)(4) units released for distribution.Pain is listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per ansm report no.(b)(4).Description of the incident: testicular vein thrombosis chronic groin/testicular pain.Excerpt from the outpatient surgery report - digestive and endocrine surgery department date of procedure: (b)(4) 2023.Left inguinal hernia repair by laparoscopy clinical summary: this is a 30-year-old patient with no particular medical history.I operated on him a little less than a year ago for a right inguinal hernia.A few weeks ago, following weight training, he experienced sharp pain in his left groin.Since then, he has experienced pain whenever he lifts heavy loads.He described minimal pain in the right iliac fossa and above the navel.He performed an ultrasound scan, which revealed a left inguinal hernia with fatty content and a neck measuring approximately 8 mm.There were no abnormalities on the right side.Clinically, a very small left inguinal hernia is palpable and painful on palpation.I do not feel any recurrence on the right side or any abnormalities on the suprapubic linea alba.He has normal bowel movements.There is therefore an indication for outpatient laparoscopic repair of a left inguinal hernia according to tep.He will perform an ultrasound scan of the linea alba.Procedure: under general anesthesia.In the supine position, arms alongside the body.Checking of support points.Lesion observed: left inguinal hernia.Procedure performed: open retro-muscular and pre-peritoneal laparoscopy below the umbilicus with insertion of a 10 mm trocar.Insufflation at 12 mm of mercury.Dissection using retro-muscular optics to create a virtual space up to the pubic arch.Dissection is performed on both sides of the midline.A 5 mm trocar is inserted under visual control at midpoint between the pubis and the umbilicus.Dissection is continued up to the iliac crest.A 5 mm trocar is inserted under visual control at a finger's breadth inside the iliac crest.The dissection is continued downward, preserving the epigastric vessels above and the peritoneal sac below.The hernia sac is completely freed from the cord.The dissection is performed gradually.Careful hemostasis.The deep inguinal orifice is completely freed.Dissection on the right side: no hernia recurrence or particular abnormalities are visible.A medium-sized bard 3dmax mesh is placed under visual control, completely covering the deep inguinal ring with the hernia sac positioned behind the mesh.Deflation under visual control.Removal of trocars.Close the umbilical orifice with an x-shaped vicryl 1 suture on the aponeurosis.Caprosyn 3/0 intradermal suture on the skin.Progress in the ward: the postoperative course is uneventful.Pain is well controlled by the analgesic protocol.The clinical examination is completely reassuring, allowing discharge.Current patient status: chronic groin/testicular pain.Actions taken at the healthcare facility to treat the patient: nr.
 
Additional Manufacturer Narrative
As reported, the patient had chronic groin/testicular pain and testicular vein thrombosis post implant of 3dmax mesh.Based on the information provided no conclusions can be made.The degree to which the implant used to treat the patient, may be causing, or contributing to the patient¿s postoperative pain and thrombosis is unknown.A review of the manufacturing records show the product was manufactured according to specifications.To date this is the only reported complaint for this lot of (b)(4) units released for distribution.Pain is listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.Addendum: this is an addendum to the initial mdr submitted to correct the annex f code.Updated fields: b4, g3, g6, h2, h10, h11.Corrected fields: h6 (imdrf annex f grid).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24405084
Report Number1213643-2026-00191
Device Sequence Number8269925
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(17)270828(10)HUGW1178
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115310
Device Lot NumberHUGW1178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight64 KG